Dilemma


#1

As mentioned before, I have come off all prescribed meds. and am doing a 6 month experiment with different types of Mucuna Pruriens.......but I have a dilemma.

I have a new appointment at a new hospital on 4th. June, (having had too many negative issues at my previous one) and my 6 month experiment will just have finished. I need to go with a plan in mind.

Whilst I have felt more in control and clearer headed, over this period, my PD symptoms don't seem to have improved. In fact my walking and posture has got worse. But then, I ask myself, would that have happened anyway even if I'd been on conventional meds? Reading people's posts on the forum, I get the impression that the meds. don't always help much with certain people. They still talk about pain, frustration, slowness, difficulty walking, bad posture, freezing, dystonia etc. 

My dilemma is whether to continue on the natural Levadopa, or try the conventional type to see if things improve and how will I know? I am worried about the side effects too, as Ropinirole played havoc with my eyesight. Has anyone had bad experiences with Levadopa?

I'm 67 in June and intend to be around for many years to come. I have no tremor, just very slow movement, bradykinesia.

Twinks.


#2

Hi Twinks,

I was diagnosed 4 years ago at the age of 71.I started on Madopar 62.5 three times a day and the difference it made was great.Walking was much better and I was not as slow.Like you I have no tremor,and have had no side effects with it.I knew within 2 weeks of taking it and I am sure you will know.

Over the 4 years the dosage has increased and I am on a pretty high dose of Madopar but still no side effects.I now also take a neuro patch 4mg of Rotigotine I started on 2mg and it is now 4mg so far so good with no side effects.

I certainly think I did the right thing by starting levadopa right away,hope this information helps,if you need any other info please get in touch    Cheers   Anne

            


#3

Thanks Anne, your information is very helpful. Like you, I was diagnosed 4yrs ago this August. I think I shall ask for Madopar. The slowness and tiredness is making me so frustrated. I was just a bit worried about the future, as my PD nurse said that after 5yrs. on Levadopa I could develop twitches, tremor and uncontrollable jerky movement.

I'm pleased you are doing well. 

 

Twinks.


#4

Hi Twinks,

      Yes I think most people are told this.The doctor I am under is not a neurologist he is a Movement Disorder Specialist,he thought I should reduce the madopar dosage and start on the neuro patches,hopefully this might prevent these uncontrollable movements,so far so good.Not everyone gets them,so fingers crossed.Cheers Anne

 

 

 

 


#5

Although it says in the PD UK drugs treatment booklet that dyskinesia is a side effect of levodopa, I have read elsewhere that there is still  disagreement as to whether its the levodopoa or just what would have happened in  a particular individual anyway.  On the other hand - and you have to have a   lot of hands when you a delving into the why's and wherefore's of PD  -  I read that it is more common in early onset. but was beginning to have writhing movements after 6 years on sinemet and I am 76.   I still  take sinemet which I was told would not help with my tremor but it did and rotogine patches which I was very nervous of as they are a d.a. and my family history is addictive and obsessional but so far so good and it has smoothed out how I feel over the day.

The PD UK booklet also says that sinemet is especially effective in stiffness and slowness of movement.

Which all goes to show how wise you are to take control as only you know what you can tolerate, what you should tolerate etc.. etc.  My personal opinion is that you  need to take enough of whatever to enable you to the exercise which is very good for the symptoms of  PD and some would say for the progress of the disease itself.   I hope you looked up the reference to Dr.. Andrews. I found his trial of macuna puriens very interesting and he is a well known expert in the treatment of PD.  Something to arm yourself with if anyone tries to rubbish your use of this Ayurvedic medecine

 


Best wishes


#6

Hi Eileenpatricia,  many thanks for your interesting and informative reply. I shall ask my new neurologist about the suitability of both Madopar and Sinemet for my particular symptoms. 

Yes, I did read up on Dr. Andrew J. Lees and Mucuna Pruriens........When I went to London with BB, for her assessment for DBS, we were actually in the same hospital where he works. I asked if he was available to speak to, but was told 'no'. I had emailed him previously to let him know I would be there and asked if I could possible see him or that he might leave me some reading material on the subject. I never got a response, but understandably he must be a very busy man. I was still disappointed I got no reply though. 

Good to hear that the Sinemet works for you. Keep well.

 

Twinks.


#7

Hi Twinks

husband has been on Madopar ever since and has had no side effects. However I think it is doubtful the sleepiness or as hubby calls is exhaustion will go away. He always has a nap after lunch and on bad days sneaks in another or tow.

Good Luck